Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 46, NWS Midland/Odessa, TX

May 12, 2009

NWS Midland/Odessa, TX issued this red flag warning at May 12, 2009, 1:32 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2009, 1:32 PM MDT (19:32 UTC)
Expired
May 12, 2009, 6:00 PM MDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 121932
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CDT TUE MAY 12 2009

...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE
MOUNTAINS FOR LOW RH/S...WINDS OF 20 MPH OR GREATER WITH GUSTS OVER
35 MPH AND VERY HIGH FIRE DANGER...

.A DRYLINE HAD MOVED EAST OF THE GUADALUPE MOUNTAINS THIS AFTERNOON.
BEHIND THIS DRYLINE SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP
TO 40 MPH WILL OCCUR.

NMZ114-TXZ258-130000-
/O.NEW.KMAF.FW.W.0046.090512T1932Z-090513T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
132 PM MDT TUE MAY 12 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH WILL OCCUR 
BEHIND A DRYLINE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE
GUADALUPE MOUNTAINS OF WEST TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 12, 11:47 AM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 12, 11:47 AM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1247 PM CDT TUE MAY 12 2009

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED AT THE TERMINALS THE NEXT 24 HOURS.
SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH CAN BE
EXPECTED EAST OF A DRYLINE THIS AFTERNOON AT KMAF AND KFST.
GENERALLY SOUTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECT ELSEWHERE
BY 20Z BEHIND THE DRYLINE BEFORE DIMINISHING BY EARLY EVENING.
WINDS WILL REMAIN GUSTY THIS EVENING AT KMAF AND KFST AS THE
NOCTURNAL LOW LEVEL JET SETS IN...WITH WINDS DECREASING TO AROUND
10 MPH AFTER MIDNIGHT.

12

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, May 12, 12:40 PM MDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
140 PM CDT TUE MAY 12 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-131130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
140 PM CDT TUE MAY 12 2009 /1240 PM MDT TUE MAY 12 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A LAMESA...
ODESSA...FORT STOCKTON...TO FORT DAVIS LINE THIS AFTERNOON AND
EVENING. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT.
IN ADDITION THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.

DRY AIR WILL COMBINE WITH BREEZY SOUTHWEST WINDS LATE THIS
AFTERNOON ACROSS PORTIONS OF THE GUADALUPE MOUNTAINS AND ADJACENT
PLAINS RESULTING IN LOCALIZED CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN
PERMIAN BASIN WEDNESDAY AND THURSDAY. THE GREATER CHANCE FOR
SEVERE WEATHER WILL BE ON THURSDAY.

DRY AIR WILL COMBINE WITH BREEZY SOUTHWEST WINDS WEDNESDAY
AFTERNOON ACROSS THE GUADALUPE MOUNTAINS RESULTING IN
LOCALIZED CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON ACROSS
THE EASTERN PERMIAN BASIN AND THE LOWER TRAN PECOS INCLUDING THE
BIG BEND.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 12:46 AM MDTRiver Flood WarningMAFBrewster2 hr
May 12, 5:17 PM MDTSevere Thunderstorm WarningMAFBorden, Glasscock, Howard, Martin, Mitchell58 min
May 12, 5:34 PM MDTFlash Flood WarningMAFHoward86 min
May 12, 5:59 PM MDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry61 min

Nearby

Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.